Acquired haemophilia secondary to ivabradine presenting with acute respiratory distress syndrome
- 1Pulmonary and Critical Care Department, Hotel Dieu de France Hospital, Beirut, Lebanon
- 2Saint Joseph University, Faculty of Medicine, Beirut, Lebanon
- Correspondence to Dr Moussa Albert Riachy,
The authors present the case of a 72-year-old patient who presented with severe dyspnoea, scant haemoptysis, pronounced desaturation and bilateral haematomas on the upper limbs. Chest radiography showed bilateral infiltrates mainly in the lower lobes. The patient’s prothrombin time, and platelet count were normal. However, the activated partial thromboplastin time showed a prolongation that was not reversed on a correction study. Factor VIII (FVIII) levels were very low and evidence of FVIII inhibitor was found. The patient had started taking ivabradine 2 months earlier, and the diagnosis of idiosyncratic acquired haemophilia was established. The patient was treated with volume expansion therapy, high levels of oxygen, multiple transfusions, methylprednisolone, desmopressine and rituximab. On the 3rd day, the patient showed progressive amelioration of his dyspnoea, oxygen needs and chest infiltrates. On the 7th day, the patient was discharged.
Competing interests None.
Patient consent Obtained.